MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPORT SLIM IMPLANTABLE PORT WITH ATTACHABLE 6F POLYURETHANE OPEN-ENDED; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERPORT SLIM IMPLANTABLE PORT WITH ATTACHABLE 6F POLYURETHANE OPEN-ENDED; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 1716070
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that prior to insertion the physician noticed a 2-3 cm silver strip in the catheter.A new device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Investigation summary: one ti lp powerport slim with 6 fr s/l polyurethane catheter device kit was returned for evaluation.Visual, microscopic and tactile evaluations were performed.The investigation is inconclusive for foreign material present in device, as the catheter was returned in two separate fragments.A dark, straight mark was observed on the catheter between the 32 and 33 depth markers.Another dark, straight mark line was observed approximately at the 55th depth marker.Since the kit was opened upon return it is unknown whether the mark could have been from clinical procedure, packaging return procedure or manufacturing error.The definitive root cause could not be determined based upon available information.It is unknown if manufacturing, shipping, or procedural procedurals contributed to the reported event.
 
Event or Problem Description
It was reported that prior to insertion, the physician noticed a 2-3 cm silver strip in the catheter.It was further reported that a new device was used to complete the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: per the lot history review, this is the first complaint reported for this lot number and issue to date.The quantity affected is one.Based upon the severity level and lot quantity, a dhr review is not required.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Investigation summary: one ti lp powerport slim with 6 fr s/l polyurethane catheter device kit was returned for evaluation.Visual, microscopic and tactile evaluations were performed.The investigation is inconclusive for foreign material present in device, as the catheter was returned in two separate fragments.A dark, straight mark was observed on the catheter between the 32 and 33 depth markers.Another dark, straight mark line was observed approximately at the 55th depth marker.Since the kit was opened upon return it is unknown whether the mark could have been from clinical procedure, packaging return procedure or manufacturing error.The definitive root cause could not be determined based upon available information.It is unknown if manufacturing, shipping, or procedural procedurals contributed to the reported event.
 
Event or Problem Description
It was reported that prior to insertion, the physician noticed a 2-3 cm silver strip in the catheter.It was further reported that a new device was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Investigation summary: one photo from the complainant and one ti lp powerport slim with 6 fr s/l polyurethane catheter device kit was returned for evaluation.Visual, microscopic and tactile evaluations were performed.The investigation is inconclusive for foreign material present in device, as the catheter was returned in two separate fragments.A dark, straight mark was observed on the catheter between the 32 and 33 depth markers.Another dark, straight mark line was observed approximately at the 55th depth marker.Since the kit was opened upon return it is unknown whether the mark could have been from clinical procedure, packaging return procedure or manufacturing error.The definitive root cause could not be determined based upon available information.It is unknown if manufacturing, shipping, and/or procedural issues contributed to the reported event.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWERPORT SLIM IMPLANTABLE PORT WITH ATTACHABLE 6F POLYURETHANE OPEN-ENDED
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7523551
Report Number3006260740-2018-01003
Device Sequence Number16470055
Product Code LJT
UDI-Device Identifier00801741026768
UDI-Public(01)00801741026768
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1716070
Device Catalogue Number1716070
Device Lot NumberRECN2508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2018
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer02/27/2019
03/11/2019
04/02/2019
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date02/28/2019
03/14/2019
04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1